MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device code: (b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the gallbladder performed on (b)(6) 2022.During the procedure, when they attempted to deploy the stent, the inner guide catheter was fractured.It was reported that the broken inner guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece the procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the gallbladder performed on february 21, 2022.During the procedure, when they attempted to deploy the stent, the inner guide catheter was fractured.It was reported that the broken inner guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece the procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Medical device code a0401 captures the reportable event of guide catheter broken.The returned flexima biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached, stretched and kinked.Additionally, the push catheter was kinked.The push catheter suture hole was torn.No other problem with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; after analysis it was determined that the guide catheter was stretched, kinked and detached, the suture hole of the push catheter was torn and the push catheter presented several kinks.It's possible that the kinks presented on the push catheter may be related to user manipulation during the procedure and or even during the preparation of the device, once the push catheter presented those kinks the guide catheter may have experimented difficulties to be pulled out, this may have taken the user to apply some technique and/or some extra force that ended stretching and kinking the guide catheter, as consequence of these conditions the it ended detaching the guide catheter, also as consequence of the tough movement the suture hole got torn.Therefore, based on the analysis performed and all the information gathered from the customer and the issues found, the overall investigation conclusion code assigned will be "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13857376
Report Number3005099803-2022-01224
Device Sequence Number1257975
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0028066802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight66 KG